Flood, Brantley
- When
- September 9, 12:00 AM EST to September 10, 11:00 AM EST
- Where
- Brantley forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.197, -81.982 (the zone’s center; the record gives no point)
5 dirt roads impassable due to flooding. About 200 miles of dirt roads are experience flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
5 dirt roads impassable due to flooding. About 200 miles of dirt roads are experience flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 8, 8:20 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT WED SEP 8 2004
.SHORT TERM...MUCH UN-NEEDED RAINS CONTINUE ACROSS A SMALL PORTION
OF THE FORECAST AREA AHEAD OF A SHORT WAVE EXTENDING INTO THE GULF
OF MEXICO. THIS LOOKS TO BE A FAIRLY POTENT UPPER LEVEL DISTURBANCE
AS WE ARE STILL SEEING LIGHTNING AT THIS HOUR IN AN AREA WHERE MID
LEVEL DRY AIR IS NOW FIRMLY ENTRENCHED. WILL KEEP SLIGHT CHANCE
POPS IN THESE AREAS THROUGH MIDNIGHT...AND THEN EXPECT DIURNAL
EFFECTS TO FINALLY TAKE OVER FOR THE REMAINDER OF THE OVERNIGHT.
FORTUNATE FOR US THAT WE DO HAVE CONTINUED LIFT IN THE ATMOSPHERE...
AS CURRENT SOUNDING SHOWS A GOOD FOG PROFILE WITH A SATURATED
SURFACE LAYER AND DRY AIR ALOFT. ADD TO THIS AMPLE SURFACE
MOISTURE FROM RECENT RAINS...AND FEEL WE WILL STILL SEE PATCHY FOG
AREA WIDE DESPITE THE LACK OF LARGE SCALE SUBSIDENCE. OTHERWISE...
FORECAST IN GOOD SHAPE AND WILL LEAVE FLOOD WARNINGS AS THEY STAND AS
REPORTS ARE STILL COMING IN.
.MARINE...WINDS BEGINNING TO COME DOWN AT AREA BUOYS AS FORECAST AND
EXPECT BELOW SCA WIND CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT.
AS FAR AS THE SEAS...STILL SEEING 6 FOOT READINGS WELL OFFSHORE ST
AUGUSTINE AND FEEL CONFIDENT THERE REMAIN SOME 7 FOOTERS OUT THERE.
WILL THEREFORE KEEP SCA ONE ADDITIONAL PERIOD FOR THE OFFSHORE
WATERS. REMAINDER OF THE FORECAST ON TRACK AND NO CHANGES PLANNED.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NUMEROUS AREAL AND RIVER FLOOD WARNINGS IN EFFECT.
SMALL CRAFT ADVISORY 20 TO 60 NM.
GA...NUMEROUS AREA AND RIVER FLOOD WARNING IN EFFECT.
SMALL CRAFT ADVISORY 20 TO 60 NM.
&&
DEESE/CARROLL/BOONEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 PM EDT WED SEP 8 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 630 PM EDT WED SEP 8 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 3 PM THURSDAY FOR PORTIONS OF THE SUWANNEE VALLEY AND INTERIOR SOUTH GEORGIA... ...SEVERAL RIVERS CONTINUE ABOVE FLOOD STAGE... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... PORTIONS OF SEVERAL COUNTIES ARE EXPERIENCING FLOODING...THEREFORE A FLOOD WARNING IS IN EFFECT FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST FLOOD WARNING FOR MORE INFORMATION. IN ADDITION...SOME AREA RIVERS ARE ALREADY IN FLOOD. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. LINGERING EASTERLY SWELLS ALONG THE COAST WILL CONTINUE TO CREATE A MODERATE RISK OF RIP CURRENT AT AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE... ADDITIONAL RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. HURRICANE IVAN MAY POSE A POTENTIAL THREAT TO THE FORECAST AREA EARLY NEXT WEEK...BUT IT IS TOO SOON TO DETERMINE THE EXACT FORECAST TRACK AT THIS TIME. PLEASE CONTINUE TO MONITOR THE LATEST TRACK OF IVAN FROM THE NATIONAL HURRICANE CENTER. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED...PLEASE RELAY ANY REPORTS OF FLOODING OR DAMAGE TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420819.